Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 8, 2024, 1:48 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 9, 2024, 11:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2024, 1:48 AM MST (08:48 UTC)
- In effect from
- Dec 9, 2024, 11:00 AM MST
- Expired
- Dec 10, 2024, 1:58 AM MST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS75 KVEF 080848 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1248 AM PST Sun Dec 8 2024 AZZ002-036-CAZ527-NVZ021-082200- /O.NEW.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Topock, Needles, Mohave Valley, Oatman, Bullhead City, Desert Hills, Laughlin, Hoover Dam, and Lake Havasu City 1248 AM PST Sun Dec 8 2024 /148 AM MST Sun Dec 8 2024/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY TO 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected in the Colorado River Valley. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ Monday to 4 PM PST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas STESSMAN
4 follow-up statements
815 WWUS75 KVEF 082141 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 141 PM PST Sun Dec 8 2024 AZZ002-036-CAZ527-NVZ021-091000- /O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Bullhead City, Laughlin, Mohave Valley, Topock, Desert Hills, Lake Havasu City, Oatman, and Needles 141 PM PST Sun Dec 8 2024 /241 PM MST Sun Dec 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY TO 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected in the Colorado River Valley. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ Monday to 4 PM PST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Cottonwood Cove and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
128 WWUS75 KVEF 090909 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 109 AM PST Mon Dec 9 2024 AZZ002-036-CAZ527-NVZ021-091800- /O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Bullhead City, Desert Hills, Oatman, Topock, Needles, Mohave Valley, Laughlin, Lake Havasu City, and Hoover Dam 109 AM PST Mon Dec 9 2024 /209 AM MST Mon Dec 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected in the Colorado River Valley. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ this morning to 4 PM PST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Laughlin/Bullhead City and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas STESSMAN
074 WWUS75 KVEF 091754 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 954 AM PST Mon Dec 9 2024 AZZ002-036-CAZ527-NVZ021-101200- /O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Oatman, Topock, Hoover Dam, Mohave Valley, Desert Hills, Needles, Bullhead City, and Laughlin 954 AM PST Mon Dec 9 2024 /1054 AM MST Mon Dec 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected in the Colorado River Valley. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 4 PM PST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Laughlin/Bullhead City and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
871 WWUS75 KVEF 100858 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1258 AM PST Tue Dec 10 2024 AZZ002-036-CAZ527-NVZ021-101000- /O.CAN.KVEF.WI.Y.0033.000000T0000Z-241211T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Topock, Mohave Valley, Hoover Dam, Needles, Lake Havasu City, Oatman, Laughlin, Desert Hills, and Bullhead City 1258 AM PST Tue Dec 10 2024 /158 AM MST Tue Dec 10 2024/ ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been canceled. Expect north winds to gust 20 to 30 MPH at times today, but additional widespread wind impacts are not expected. Early morning boaters on Lake Mead and Lake Mohave should be prepared for a brief period around sunrise when north winds gusting 30 to 35 MPH will be possible which could result in isolated choppy waves and brief hazardous boating conditions. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:49 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 7, 10:49 PM MST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 949 PM PST Sat Dec 7 2024 .SYNOPSIS...Increasing high clouds and a brief break in the winds for the lower Colorado River Valley can be expected Sunday. An incoming system will bring elevated northerly winds and a cooling trend with more seasonal temperatures early next week. Dry conditions will continue through next week as precipitation will not accompany this early week system. && .UPDATE...Winds have subsided along the Colorado River Valley tonight, with calm winds observed areawide. Above-average temperatures will continue tomorrow with partly-to-mostly cloudy skies. No changes made to the forecast tonight. && .PREVIOUS DISCUSSION...156 PM PST Sat Dec 7 2024 .SHORT TERM...through Tuesday night. The stretch of above-normal temperatures will be coming to an end early this week as the ridge of high pressure overhead is flattened and pushed east by a trough swinging into the Pacific Northwest and quickly across the northern Plains tonight and Sunday. A shortwave diving down the back side of the trough will push a swatch of considerable high clouds across our region leading to noticeably less sunshine Sunday. This shortwave will slide across eastern Nevada and Utah Monday and Monday night ushering in north winds and cooler temperatures across our region. Winds gusting 20-30 mph will be common Monday afternoon with gusts 35-45 mph focusing along the Colorado River Valley from Laughlin-Bullhead City to Lake Havasu Monday afternoon through at least Tuesday morning. The cold air will result in temps pulling back to near or slightly below-normal which translates to highs in the mid-to-upper 50s across most desert zones by Tuesday. Low temperatures will be flirting with 32 degrees for parts of the Las Vegas Valley and Morongo Basin as early as Tuesday morning, but north winds could keep things mixed well enough to hold freezing temps off until Tuesday night. .LONG TERM...Wednesday through next Saturday. Model ensembles show a progressive pattern continuing the second half of the week with a ridge briefly moving overhead Wednesday followed by additional troughs swinging across the Pacific Northwest and northern Great Basin. Ensemble clusters indicate a potential shift in the storm track toward central California which will lead to 20-30 percent chances of precip for the southern Sierra by Saturday. Temperatures will be a little slow to recover Wednesday through Saturday with highs only climbing a degree or two each day. && .AVIATION...For Harry Reid...Light winds following typical, daily patterns expected throughout the weekend. Chance of seeing winds reach 10 knots is less than 10%. Clear skies today with scattered to broken high clouds moving in late tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of the Lower Colorado River Valley, light winds less than 10 knot are expected. Wind direction should follow typical, daily patterns. For KIFP and KEED, north breezes continue with gusts of 15-30 knots during the day, weakening after dark. Clear skies across the region today, with high clouds moving in from the northwest tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat SHORT TERM/LONG TERM...Adair AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.